On the finiteness of rational curves on quintic threefolds

Sheldon Katz

Compositio Mathematica (1986)

  • Volume: 60, Issue: 2, page 151-162
  • ISSN: 0010-437X

How to cite


Katz, Sheldon. "On the finiteness of rational curves on quintic threefolds." Compositio Mathematica 60.2 (1986): 151-162. <http://eudml.org/doc/89802>.

author = {Katz, Sheldon},
journal = {Compositio Mathematica},
keywords = {algebraic cycle; quintic 3-fold; number of smooth conics},
language = {eng},
number = {2},
pages = {151-162},
publisher = {Martinus Nijhoff Publishers},
title = {On the finiteness of rational curves on quintic threefolds},
url = {http://eudml.org/doc/89802},
volume = {60},
year = {1986},

AU - Katz, Sheldon
TI - On the finiteness of rational curves on quintic threefolds
JO - Compositio Mathematica
PY - 1986
PB - Martinus Nijhoff Publishers
VL - 60
IS - 2
SP - 151
EP - 162
LA - eng
KW - algebraic cycle; quintic 3-fold; number of smooth conics
UR - http://eudml.org/doc/89802
ER -


  1. [1] H. Clemens: Homological equivalence, modulo algebraic equivalence, is not finitely generated. Publ. Math IHES58 (1983) 19-38. Zbl0529.14002MR720930
  2. [2] H. Clemens: Some results on Abel-Jacobi mappings. In: Topics in transcendental algebraic Geometry. Princeton Univ. Press:Princeton, NJ (1984). Zbl0575.14007
  3. [3] A. Collino, J. Murre and G. Welters: On the family of conics lying on a quartic threefold. Rend. Sem. Mat. Univ. Pol. Torino38 (1980). Zbl0474.14023MR608936
  4. [4] P. Griffiths and J. Harris: Principles of algebraic Geometry. Wiley: New York (1978). Zbl0408.14001MR507725
  5. [5] L. Gruson, R. Lazarsfeld and C. Peskine: On a theorem of Castelnuovo and the equations defining space curves. Inv. Math.72 (1983) 491-506. Zbl0565.14014MR704401
  6. [6] J. Harris: Galois groups of enumerative problems. Duke Math. Jour.46 (1979) 685-724. Zbl0433.14040MR552521
  7. [7] R. Hartshorne: Algebraic Geometry. Springer-Verlag:New York (1977). Zbl0367.14001MR463157
  8. [8] S. Katz: Degenerations of quintic threefolds and their lines. Duke Math. Jour.50 (1983) 1127-1135. Zbl0616.14035MR726321
  9. [9] S. Katz: Lines on complete intersection threefolds with K = 0, to appear in Math. Zeit. Zbl0563.14020
  10. [10] H. Matsumura: Commutative Algebra. Benjamin/Cummings:Reading, Mass. (1980). Zbl0441.13001MR575344
  11. [11] S. Mori: On degrees and genera of curves on smooth quartic surfaces in P3. Nagoya Math. Jour.96 (1984). Zbl0576.14032MR771073
  12. [12] 1. PETROVSKII and S. NIKOLSKI, eds: Algebraic surfaces. Proc. Steklov Inst. Math.75 (1965) AMS, Prov. RI1967. 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.